Prescription Meds - What a Sham!

For about 3 years now I’ve had these terrible headaches. I’ve had every test imaginable done to me, even saw a neurologist for crying out loud. No one has any idea why I’m getting them, so I’ve tried a few different things.

The latest medicine I’m on is Imitrex worth $15 a pill … yeah - that’s right, I said $15!! Luckily my insurance pays for most of it, but I still got slammed with a $36 bill for 20 pills.

These big drug companies are getting carried away now. They’re charging a lot of money, especially for these drugs with some really nasty side-effects …

Similar to a sugar pill, side effects include: headache, swollen limbs, anal hemoraging, liver paralysis, an aggrivated thyroid, loss of hair, and sudden death. This medicine should not be taken if you are on an MAO inhibitor …

It’s just insane

Wow. Thank god for OHIP*.

[size=1]*Canada only. Alright![/size]

But yeah, that is insane. They’re rippin you off.

it’s our fault magick. People sue the companies for billions of dollars because the drug had a side effect or something. But $15 a pill is pretty steep, unless the pill lasts for like a week.

OT (sorry magick): Anybody know what the HCl thing is that it seems like EVERY drug has? They all say HCl, then in quotes they all have a different name for it.

lol, I have the same terrible headaches after I slammed my head into a stone ceiling! :stuck_out_tongue:

I’ve had and MR scan, and 2 visits to a neurologist, plus numerous visits to my own doc, and nobody knows what’s wrong with me :slight_smile: other than I get these migraine-like seizures once in a while…

I too have to pay like 13-14 $ for ONE pill :-\

I can’t even remember when the last time I had a headache was!
You poor ppl!

hey magik,

has anyone suggested that they may be cluster headaches. My uncle is 29 and for the last 4 years or so he gets headaches so bad he can barely move, they ahve landed him in the hospital. They have given him everytest, every drug (even the wicked expensive imitrex-he took the shots) but, those didnt even help after awhile. Maybe you guys have the same problem.

Do you get really bad face pain or anything like that?

anal hemoraging
Nice :stuck_out_tongue:

lol Phil :P:P

  • Soul :s:

yeah something has to happen about this, and i esp. feel bad for out seniors citizens who need them to live, but cant afford them. sad times…

I know how you feel. I have migraines ever 2-3 weeks. the truth is that researchers and doctors don’t know what causes a migraine and how they come about. I’ve been on Imitrex, Axert, and Zomig. Sometimes they help, but you have to know when to take them. If you take either of those in the middle of a migraine, they most likely won’t help. So, you have to train your mind to know when you will most likely get a migraine. There are a number of factors that trigger migraines. Just search the web, and you’ll definately find a list of triggers.

For example, if I workout hard, right after my workout, I sometimes get a migraine. So, to prevent this, I take a migraine pill right before I workout. Or sometimes, I find myself being very euphoric all the sudden, which is one of the warning’s that you’ll get a migraine soon.

The only thing that has helped me in the middle of a migraine is the Imitrex injection. They come in little dispensers and you can administer it to yourself. I did this and within 10 minutes it disappeared.

*Originally posted by BadMagick *
**For about 3 years now I’ve had these terrible headaches. I’ve had every test imaginable done to me, even saw a neurologist for crying out loud. No one has any idea why I’m getting them, so I’ve tried a few different things.

The latest medicine I’m on is Imitrex worth $15 a pill … yeah - that’s right, I said $15!! Luckily my insurance pays for most of it, but I still got slammed with a $36 bill for 20 pills.

These big drug companies are getting carried away now. They’re charging a lot of money, especially for these drugs with some really nasty side-effects …

It’s just insane **

Anything to do with staring at a computer monitor for too long? Are the head pains less bad when you spend less time at a computer? I don’t really know much on this area, rarely get headaches. But $15 for a pill, that sucks!

the Pharmaceutical Industry is a giant crock of bull-puckey…

The side effects of drugs often outnumber the symptoms of the very thing the pills are meant to cure. I do not trust any system that treats cancer patients by exposing them to dangerous levels of radiation. My last two doctor visits consisted of doctors telling me that they could find nothing wrong with me, but that they would prescribe medication for me anyway, ‘just in case.’ The fact is that they get lavish treatment and kick backs from pharmacuetical companies for filling out prescriptions. Remember, healthy people aren’t worth a **** to the health care industry…

For those that have headaches and migraines: have you considered cooking with medical marijuana? its worth a shot…

I’ve had people say it’s my diet, some said it was cluster headaches, one doctor said it’s a blood pressure problem (his medicine nearly landed me a trip to the ER), others think because I use the computer a lot, my mom even thought that maybe I needed glasses like the rest of my family…

My eyes are 20-20 - the optomotrist was amazed, my lifestyle does not agree with some other ideas doctors have come up with, my diet changes depending on the time of year, it’s not stress because I get these headaches even while I’m on vacations and over weekends when I’m the least stressed, and it’s not realated to alergies because I’m not alergic to anything.

I’m not looking for sympathy, I’m just really pissed that it costs me so much money for a little relief from these painful headaches.

Cooking with MJ? Nope, but the one upside I’ve found is that while some people are really sick when they get a hangover, it’s not much different than a normal day for me :slight_smile:

I feel sorry for the elderly too, cause they have fixed incomes.

  • An acctual side effect from my Imitrex pills … headaches! That’s REALLY messed up when the side effect is what the medicine is supposed to help!
  • An acctial side effect from this one sleeping pill … drowsiness! I dunno if that’s a side effect, that seems more like a direct effect if you as me

sometimes I’m glad the NHS exists :slight_smile:

National Honors Society?! … That’s the only NHS I know of ( I was a member in high school :slight_smile: )

National Health Service (UK) :stuck_out_tongue:

They pay for most things… especially if you’re in full-time education :slight_smile:

I have Independence Blue Cross … they pay for next to nothing :slight_smile:

No, they’re alright, but, the healthcare system in the US is messed up big time. I went to the ER with a broken pinky and the bone slightly sticking out of my skin, and it took me 4 hours to get the x-rays, then another hour for them to tell me it was broken (duh!!), and then another 30 minutes for them to set it back “in place” … my pinky is so distorted, I can no longer throw a football (American) :frowning:

tell me about it.

here’s my ER story (or my sister, but i was with her).

my sister has a thyroid disorder (hyperthyroidism) that causes her metabolism to work much faster than it should. her then doctor, put her on this medication but alas, he was giving her too much for like 6 months and she got drug-induced hepatitis.

Check this out, the ER did all the hepatitis tests and SENT HER HOME. I don’t know about you guys, but I think it’s wrong to send someone who might be potentially infectious home. that is RETARDED.